# SDR 9512239912

- Difficulty date: August 13, 1995
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N961N
- Make and model: Doug DC-9-31
- Aircraft serial: 47406
- Engine: Pwa JT8D9A
- System (JASC): 7310 · Engine Fuel Distribution
- Part: Fuel Heat Valve
- Condition: Malfunctioned
- Location: Nr 1 Engine
- Stage of operation: CR
- Nature of condition: J
- Precautionary procedure: A, E

## Discrepancy

NR 1 ENGINE FUEL HEAT VALVE OPENED IN FLIGHT AND COULD NOT BE CLOSED WITH NORMAL PROCEDURES.  THE ENGINE OIL TEMPERATURE EXCEEDED RECOMMENDED LIMITS, THE COM PROCEDURES WERE FOLLOWED AND A PRECAUTIONARY SHUTDOWN WAS ACCOMPLISHED.  FLIGHT DIVERTED TO DTW AND LANDED WITHOUT FURTHER INCIDENT.  MAINTENANCE REPLACED THE FUEL HEAT VALVE WITH A SERVICEABLE UNIT.  SUBSEQUENT RUNUP AND CHECK WAS SATISFACTORY.  AIRCRAFT RETURNED TO SERVICE.
